How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Stan Your Own Question
Dr. Stan
Dr. Stan, Ophthalmologist
Category: Eye
Satisfied Customers: 2701
Experience:  Johns Hopkins Fellowship Trained, Certified and Licensed Medical Physician and Surgeon
Type Your Eye Question Here...
Dr. Stan is online now
A new question is answered every 9 seconds

my eyes will start to water and then I get a headache everyday,

This answer was rated:

my eyes will start to water and then I get a headache everyday, I am being treated for migraines but I don't think that is the long term answer. Could something be wrong with my eyes to cause the headaches?

Welcome to Just Answer:

It is likely that you are experiencing the headache due to the strain and imbalance of the refractive error introduced by the Topamax side effect, or tearing, which cause the eye muscles to become fatigued and ache. The goal for you would be to stop Topamax, treat the tearing and possibly the underlying cause. In general, tearing can be caused by allergy, dry eyes (with reflex excess tear production to counter balance the dryness), blocked tear duct with poor drainage. To determine the specific cause, I suggest that you follow-up with your doctor for closer evaluation; in addition to stopping the Topamax, checking your eyelids, cornea, punctum and the drainage system.

Since you are already using visine eye drop - that may suggest that you do have allergy with in fact can affect the tearing and in addition the preservative in visine called BAK can irritate the cornea and make it more difficult to cause. I suggest that you change visine to Zaditor eye drop twice daily.

Most importantly, in addition to the cornea refractive changes from tearing, I believe that the significant cause of your strain with focusing, and hence headache, is from the medication Topomax. Topomax is has been shown to cause a shift toward myopic or nearsightedness in the eye. So, I suggest the you follow-up with your eye doctor and discuss with you doctor to stop the Topamax and within few days your refractive will normalize, and that could even help resolve the tearing which could also have been due to the eye straining. Using preservative free tear drop such as Refresh or Genteal as needed will be beneficial.

Please, feel free to clarify any further question(s). I'm here to assist you to your satisfaction.

Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you so much.

A Positive Feedback and/or Bonus is welcomed and appreciated.

Please note that this answer is for information only. It cannot be substituted for the visit to or the recommendation of your doctor.

Edited by Dr. Stan on 3/7/2010 at 2:38 AM EST
Dr. Stan and other Eye Specialists are ready to help you

Related Eye Questions